IJD
Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 1475  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page
E-IJD CASE REPORT
Year : 2015  |  Volume : 60  |  Issue : 5  |  Page : 522

Phenytoin induced cutaneous B cell pseudolymphoma


1 Department of Dermatology and Venereology, Govt Medical College, Kozhikode, Kerala, India
2 Department of Pathology, Govt Medical College, Kozhikode, Kerala, India

Correspondence Address:
Sarita Sasidharanpillai
'Rohini', Girish Nagar, Nallalom PO, Kozhikode - 673 027, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5154.164437

Rights and Permissions

Cutaneous pseudolymphomas are benign lymphoproliferative processes mimicking lymphomas clinically and histologically. One of the precipitating factors for pseudolymphoma is drugs like anticonvulsants, antidepressants and angiotensin-converting enzyme inhibitors. According to existing literature phenytoin-induced cutaneous pseudolymphomas are usually T-cell predominant. Most often withdrawal of the drug with or without short-course systemic steroids can attain a cure. Rarely malignant transformation has been reported years later despite withdrawal of the offending drug, which necessitates a long-term follow up of the affected. We report an 80-year-old male patient who was receiving phenytoin sodium and who presented with diffuse erythema and infiltrated skin lesions which histologically resembled cutaneous B-cell lymphoma. Substituting phenytoin with levetiracetam achieved resolution of symptoms. Further evaluation was suggestive of a reactive process. A detailed drug history is of paramount importance in differentiating drug-induced pseudolymphoma from lymphoma. Searching literature we could not find any previous reports of phenytoin-induced cutaneous B-cell pseudolymphoma.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1970    
    Printed28    
    Emailed0    
    PDF Downloaded53    
    Comments [Add]    

Recommend this journal